MAUDE Adverse Event Report: SONOVA AG LYRIC4; HEARING AID, COMPLETELY-IN-CANAL

SONOVA AG LYRIC4; HEARING AID, COMPLETELY-IN-CANAL
Model Number 078-0061
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has initiated an investigation.It was established that the device was removed by ent, who also advised that the ear was sore and gave the patient an ointment.The investigation is ongoing.This is the initial report.Follow up will be submitted upon availibilty of additional information.
 
Event or Problem Description
It has been reported that on the hcp's attempt to remove lyric from a patient's ear, part of the device totally snapped off and the hcp was unable to remove the device from patient's ear.The patient was sent for an urgent private ent appointment.
 
Additional Manufacturer Narrative
The device was removed by ent, who advised that the ear was sore and gave the patient an ointment.Despite several due attempts the information on the type of ointment was not obtained.The manufacturer has requested the device to be returned for analysis, however the device was not available for return.Despite manufacturers repeated attempts to obtain more details on the circumstances of the event from the hcp, the information provided does not allow to determine the exact root cause of this incident.In the corresponding risk file of the device, several risks have been identified to assess risks associated with the removal procedure.Without further details it is not possible, however, to link the incident to an exact risk from the device risk file.The user guide of the device contains dedicated sections on removing and replacing the device.The detailed instruction of the removal procedure is also described in the fitting guidelines document intended for hcps.This is the final report.

Brand Name
LYRIC4
Common Device Name
HEARING AID, COMPLETELY-IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stäfa, zürich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisrütistrasse 28
stafa, zurich 8712
SZ   8712
MDR Report Key20840597
Report Number3005085999-2024-00023
Device Sequence Number17076192
Product Code ESD
UDI-Device Identifier07613389250879
UDI-Public(01)07613389250879
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number078-0061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale